Actonel jaw bone loss

Common Questions and Answers about Actonel jaw bone loss

actonel

Hi I have a 55 years old mother and she has Osteoporosis. she is taking Calcium tablets daily. and doctor prescribed Evista for her. she strated taking Evista but this medicine had some serious side affects on her; specially she felt some kind of pressure and pain in her jaw and teeth. so after she stopped taking them; the problems disappeared. but now the question is what other drugs can she take without affecting her jaw & teeth?
Not just because of the possibility of loss of bone density, but because of our overall condition during treatment. I do not include filling cavities or teeth cleaning in this category. I had my teeth cleaned every three months on treatment along with some minor dental work.
Hello, Alendronate causes reduction in bone loss, increases bone density and reduces the risk of spine, hip and other broken bones to a large extent in most of the people taking this drug. The few side effects of this medicine are nausea, heartburn; osteonecrosis of jaw bone .There have also been few reports of unusual fractures of the thigh bone in people taking bisphosphonate medicines. You definitely need to inform your doctor about this pain and get the cause detected. I hope it helps.
, my apologies for the double post) She has a history of cartilage loss in an ankle (due to an injury sustained while in her thirties) for which she has been given medications including cynabisk (phonetically spelled, my apologies, I will attempt to get a complete list) which was discontinuedabout a year and a half ago. Currently she is taking Actonel (Risedronate) for which I have found some information suggesting it may be related (rhinitus, sinusitis): 1. quoted from: http://www.merck.
swings of hashis the elevated thyroid hormones could very well have accelerated the bone loss. Some bone loss is natural as we age. We all cannot maintain the bone density of a medium framed 25 yr old (what they base the test scores on) I just received the results of a recent Dexascan. My hip density actually improved but my lumbar L1-L4 had some minimal loss - go figure! I was happy to see some improvement but also bummed about the lumbar. Drat!
I would not take Fosamax unless you have severe osteoporosis and there is no other way to impede bone loss. These drugs do not build bone but rather interrupt the natural bone rebuilding process (osteoclasts & osteoblasts) These drugs add a sheath or layer of hardening substance to the bone that impedes "loss" of bone density. However, in the process, it stops the bones ability to absorb calcium. There are new studies that show the risks of bisphosphonate drugs.
She has a history of cartilage loss in an ankle (due to an injury sustained while in her thirties) for which she has been given medications including cynabisk (phonetically spelled, my apologies, I will attempt to get a complete list) which was discontinuedabout a year and a half ago. Currently she is taking Actonel (Risedronate) for which I have found some information suggesting it may be related (rhinitus, sinusitis): 1. quoted from: http://www.merck.com/mmpe/lexicomp/risedronate.
which has fallen out of favor as it usually does not work very well and has the risk of over-treatment which can cause heart rhythm problems and bone loss. Some experts argue that all nodules >4cm (40mm) should be removed as FNA biopsy may not be as acurate in this setting.
The biggest issue with these meds is you are at risk of dental problem called osteonecrosis of the jaw. It means the jaw bone dies and often starts when you have a dental treatment like an extraction. so you need to be on top of dental things, I go every three months for a cleaning. I think you are also at greater risk from a certain type of broken hip. I took the med for 2 years, which is the sort of benchmark for myeloma treatment.
to see if it grows, if it does, it could weaken the bone, and the slightest mishap could break the bone. However, he said it could NOT be causing me so much pain. He checked out my arm and noticed a hard soft tissue knot, and suggested removing it through surgery and it "might" relieve my pain. So, 3 weeks ago I had the said surgery and it was removed (a hard soft tissue mass about the size of a marble). No, this was not the cyst inside my humerus bone.
MedHelp Health Answers